Alert archive / Alabama / Flash Flood Watches in 2013

Flash Flood Watch 11, NWS Mobile, AL

December 22, 20139 counties in Alabama

NWS Mobile, AL issued this flash flood watch at Dec 22, 2013, 7:17 AM CST for 9 counties in Alabama. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2013, 7:17 AM CST (13:17 UTC)
Expired
Dec 23, 2013, 3:53 AM CST
In force
21 hr
Issued by
NWS Mobile, AL
Flood severity
None

Counties Butler County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL

The radar

The Mobile radar (KMOB), 142 km from the middle of the area, began a volume at 13:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 1.3 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2013-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2013-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -74 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
786 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
-74 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

030 
WGUS64 KMOB 221317
FFAMOB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
717 AM CST SUN DEC 22 2013

...FLASH FLOOD WATCH NOW IN EFFECT FOR A LARGE PORTION OF SOUTHWEST
TO SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE UNTIL 6 AM
MONDAY MORNING...

.A COLD FRONT IS BECOMING STATIONARY ACROSS SOUTHWEST ALABAMA TODAY.
A LARGE AREA OF RAIN AND THUNDERSTORMS DEVELOPING ALONG THE COLD
FRONT WILL PERSIST ACROSS SOUTH ALABAMA AND THE WESTERN FLORIDA
PANHANDLE THROUGH TONIGHT. NUMEROUS THUNDERSTORMS ALONG THE BAND WILL
PRODUCE RAINFALL AMOUNTS OF 2 TO 4 INCHES...WITH LOCALIZED AMOUNTS TO
NEAR 6 INCHES POSSIBLE. THE GROUND WILL BECOME INCREASINGLY
SATURATED OVER THE WATCH AREA THROUGH THIS AFTERNOON. ADDITIONAL
RAINS THROUGH TONIGHT WILL INCREASE THE RISK OF RAPID FLOODING OF LOW
LYING AND POOR DRAINAGE AREAS THROUGH EARLY MONDAY MORNING.

ALZ052>064-FLZ001>006-222130-
/O.NEW.KMOB.FF.A.0011.131222T1317Z-131223T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-
COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN-
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
INCLUDING THE CITIES OF...CHATOM...MILLRY...JACKSON...
THOMASVILLE...GROVE HILL...CAMDEN...PINE HILL...HOMEWOOD...
MONROEVILLE...EVERGREEN...GREENVILLE...LUVERNE...BRANTLEY...
ATMORE...BREWTON...EAST BREWTON...ANDALUSIA...OPP...MOBILE...
PRICHARD...SARALAND...BAY MINETTE...TILLMANS CORNER...THEODORE...
DAPHNE...FAIRHOPE...FOLEY...SPANISH FORT...CENTURY...FLOMATON...
MOLINO...FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...
ENSLEY...MYRTLE GROVE...JAY...PACE...MILTON...CRESTVIEW...
WRIGHT...NICEVILLE...SEMINOLE...EGLIN AFB
717 AM CST SUN DEC 22 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF ALABAMA AND NORTHWEST 
  FLORIDA...INCLUDING THE FOLLOWING AREAS...IN ALABAMA... 
  BUTLER...CLARKE...CONECUH...COVINGTON...CRENSHAW...ESCAMBIA... 
  LOWER BALDWIN...LOWER MOBILE...MONROE...UPPER BALDWIN...UPPER 
  MOBILE...WASHINGTON AND WILCOX. IN NORTHWEST FLORIDA...COASTAL 
  ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...INLAND 
  ESCAMBIA...INLAND OKALOOSA AND INLAND SANTA ROSA. 

* THROUGH 6 AM MONDAY MORNING. 

* A BAND OF HEAVY RAINFALL WILL PERSIST ACROSS SOUTHERN ALABAMA AND
  THE WESTERN FLORIDA PANHANDLE ALONG A STALLED COLD FRONTAL BOUNDARY
  THROUGH TONIGHT. WIDESPREAD STORM TOTAL RAINFALL OF 2 TO 4 INCHES
  IS EXPECTED...WITH LOCALIZED AMOUNTS TO NEAR 6 INCHES POSSIBLE.
  EXCESSIVE RUNOFF FROM THESE HEAVY RAINS WILL INCREASE THE RISK FOR
  FLASH FLOODING IN AND NEAR THE WATCH AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
3 follow-up statements
416 
WGUS64 KMOB 222121
FFAMOB

FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
321 PM CST SUN DEC 22 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT FOR A LARGE PORTION OF SOUTHWEST TO
SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE UNTIL 6 AM
MONDAY MORNING...

.A COLD FRONT REMAINS STATIONARY ACROSS SOUTHWEST ALABAMA. A LARGE
AREA OF RAIN AND THUNDERSTORMS DEVELOPING ALONG THE COLD FRONT WILL
PERSIST ACROSS SOUTH ALABAMA AND THE WESTERN FLORIDA PANHANDLE
THROUGH TONIGHT. NUMEROUS THUNDERSTORMS ALONG THE BAND WILL PRODUCE
RAINFALL AMOUNTS OF 2 TO 4 INCHES...WITH LOCALIZED AMOUNTS TO NEAR 6
INCHES POSSIBLE. ADDITIONAL RAINS THROUGH TONIGHT WILL INCREASE THE
RISK OF RAPID FLOODING OF LOW LYING AND POOR DRAINAGE AREAS THROUGH
EARLY MONDAY MORNING.

ALZ052>064-FLZ001>006-230530-
/O.CON.KMOB.FF.A.0011.000000T0000Z-131223T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-
COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN-
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
INCLUDING THE CITIES OF...CHATOM...MILLRY...JACKSON...
THOMASVILLE...GROVE HILL...CAMDEN...PINE HILL...HOMEWOOD...
MONROEVILLE...EVERGREEN...GREENVILLE...LUVERNE...BRANTLEY...
ATMORE...BREWTON...EAST BREWTON...ANDALUSIA...OPP...MOBILE...
PRICHARD...SARALAND...BAY MINETTE...TILLMANS CORNER...THEODORE...
DAPHNE...FAIRHOPE...FOLEY...SPANISH FORT...CENTURY...FLOMATON...
MOLINO...FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...
ENSLEY...MYRTLE GROVE...JAY...PACE...MILTON...CRESTVIEW...
WRIGHT...NICEVILLE...SEMINOLE...EGLIN AFB
321 PM CST SUN DEC 22 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ALABAMA AND NORTHWEST FLORIDA...INCLUDING THE 
  FOLLOWING AREAS...IN ALABAMA...BUTLER...CLARKE...CONECUH... 
  COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER 
  MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON 
  AND WILCOX. IN NORTHWEST FLORIDA...COASTAL ESCAMBIA...COASTAL 
  OKALOOSA...COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND 
  OKALOOSA AND INLAND SANTA ROSA. 

* THROUGH LATE TONIGHT

* A BAND OF HEAVY RAINFALL WILL PERSIST ACROSS SOUTHERN ALABAMA 
  AND THE WESTERN FLORIDA PANHANDLE ALONG A STALLED COLD FRONTAL 
  BOUNDARY THROUGH TONIGHT. WIDESPREAD STORM TOTAL RAINFALL OF 2 
  TO 4 INCHES IS EXPECTED...WITH LOCALIZED AMOUNTS TO NEAR 6 
  INCHES POSSIBLE. EXCESSIVE RUNOFF FROM THESE HEAVY RAINS WILL 
  INCREASE THE RISK FOR FLASH FLOODING IN AND NEAR THE WATCH 
  AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
843 
WGUS64 KMOB 230258
FFAMOB

FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
858 PM CST SUN DEC 22 2013

...FLASH FLOOD WATCH REMAINS REMAINS IN EFFECT FOR A LARGE PORTION
OF SOUTHWEST TO SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA
PANHANDLE UNTIL 6 AM MONDAY MORNING...

.A LARGE AREA OF RAIN AND EMBEDDED THUNDERSTORMS PERSISTS ACROSS THE
AREA IN THE WAKE OF A COLD FRONT THAT HAS MOVED EAST OF THE REGION. 2
TO 5 INCHES OF RAIN HAS FALLEN OVER A LARGE PORTION OF THE WATCH AREA
AND THE POTENTIAL FOR ADDITIONAL MODERATE TO HEAVY RAIN OVERNIGHT
WILL RESULT IN A CONTINUED THREAT FOR ISOLATED FLASH FLOODING. THE
MOST PRONE AREAS FOR FLOODING WILL BE IN POOR DRAINAGE AND LOW LYING
AREAS. 

ALZ052>064-FLZ001>006-231200-
/O.CON.KMOB.FF.A.0011.000000T0000Z-131223T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-
COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN-
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
INCLUDING THE CITIES OF...CHATOM...MILLRY...JACKSON...
THOMASVILLE...GROVE HILL...CAMDEN...PINE HILL...HOMEWOOD...
MONROEVILLE...EVERGREEN...GREENVILLE...LUVERNE...BRANTLEY...
ATMORE...BREWTON...EAST BREWTON...ANDALUSIA...OPP...MOBILE...
PRICHARD...SARALAND...BAY MINETTE...TILLMANS CORNER...THEODORE...
DAPHNE...FAIRHOPE...FOLEY...SPANISH FORT...CENTURY...FLOMATON...
MOLINO...FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...
ENSLEY...MYRTLE GROVE...JAY...PACE...MILTON...CRESTVIEW...
WRIGHT...NICEVILLE...SEMINOLE...EGLIN AFB
858 PM CST SUN DEC 22 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM CST MONDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ALABAMA AND NORTHWEST FLORIDA...INCLUDING THE 
  FOLLOWING AREAS...IN ALABAMA...BUTLER...CLARKE...CONECUH... 
  COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER 
  MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON 
  AND WILCOX. IN NORTHWEST FLORIDA...COASTAL ESCAMBIA...COASTAL 
  OKALOOSA...COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND 
  OKALOOSA AND INLAND SANTA ROSA. 

* UNTIL 6 AM CST MONDAY

* BANDS OF MODERATE TO HEAVY RAINFALL WILL PERSIST ACROSS THE WATCH
  AREA OVERNIGHT IN THE WAKE OF A COLD FRONT PASSAGE. MANY AREAS HAVE
  ALREADY SEEN RAIN TOTALS OF 2 TO 5 INCHES AND ADDITIONAL HEAVY RAIN
  WILL RESULT IN THE CONTINUED POTENTIAL OF ISOLATED CASES OF FLASH
  FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
707 
WGUS64 KMOB 230953
FFAMOB

FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
353 AM CST MON DEC 23 2013

...THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST ALABAMA...SOUTH
CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE HAS BEEN CANCELLED...

.THE HEAVIEST RAINS HAVE MOVED EAST OF THE REGION AND ADDITIONAL
RAINFALL TOTALS THROUGH TODAY ARE EXPECTED TO BE LIGHT IN AMOUNTS. 
WHILE THERE EXISTS A SMALL POTENTIAL FOR SOME MINOR FLOODING IN POOR
DRAINAGE AREAS AND A FEW SMALLER CREEKS...THE RISK FOR SIGNIFICANT
FLASH FLOODING HAS DIMINISHED. LIGHT TO OCCASIONALLY MODERATE RAINS
IN THE WAKE OF A PASSING COLD FRONT WILL GRADUALLY DIMINISH FROM WEST
TO EAST ACROSS SOUTHERN ALABAMA AND THE WESTERN FLORIDA PANHANDLE
THROUGH LATE MORNING.

ALZ052>064-FLZ001>006-231100-
/O.CAN.KMOB.FF.A.0011.000000T0000Z-131223T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-
COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN-
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
INCLUDING THE CITIES OF...CHATOM...MILLRY...JACKSON...
THOMASVILLE...GROVE HILL...CAMDEN...PINE HILL...HOMEWOOD...
MONROEVILLE...EVERGREEN...GREENVILLE...LUVERNE...BRANTLEY...
ATMORE...BREWTON...EAST BREWTON...ANDALUSIA...OPP...MOBILE...
PRICHARD...SARALAND...BAY MINETTE...TILLMANS CORNER...THEODORE...
DAPHNE...FAIRHOPE...FOLEY...SPANISH FORT...CENTURY...FLOMATON...
MOLINO...FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...
ENSLEY...MYRTLE GROVE...JAY...PACE...MILTON...CRESTVIEW...
WRIGHT...NICEVILLE...SEMINOLE...EGLIN AFB
353 AM CST MON DEC 23 2013

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF ALABAMA AND NORTHWEST
FLORIDA HAS BEEN CANCELLED. 

THE HEAVIEST RAINS HAVE MOVED EAST OF THE REGION AND ADDITIONAL
RAINFALL TOTALS THROUGH TODAY ARE EXPECTED TO BE LIGHT IN AMOUNTS. 

WHILE THERE EXISTS A SMALL POTENTIAL FOR SOME MINOR FLOODING IN POOR
DRAINAGE AREAS AND A FEW SMALLER CREEKS...THE RISK FOR SIGNIFICANT
FLASH FLOODING HAS DIMINISHED. LIGHT TO OCCASIONALLY MODERATE RAINS
IN THE WAKE OF A PASSING COLD FRONT WILL GRADUALLY DIMINISH FROM WEST
TO EAST ACROSS SOUTHERN ALABAMA AND THE WESTERN FLORIDA PANHANDLE
THROUGH LATE MORNING.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood watch went out at Dec 22, 5:21 AM CST, 1 hour 56 minutes earlier.

Area forecast discussion, Dec 22, 5:21 AM CST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
521 AM CST SUN DEC 22 2013

.SHORT TERM...TODAY AND TONIGHT....A SHORTWAVE IMPULSE CONTINUES TO
DAMPEN AS IT LIFTS NORTHEASTWARD TOWARD THE UPPER MIDWEST AND GREAT
LAKES REGION THIS MORNING...WHILE A LONGWAVE TROUGH IS SLOWLY
PROGRESSING EASTWARD ACROSS THE CENTRAL CONUS. A SURFACE COLD FRONT
MEANWHILE CONTINUES TO SLOWLY ADVANCE ACROSS THE MISSISSIPPI VALLEY
REGION EARLY THIS MORNING...WHILE A PRE-FRONTAL TROUGH EXTENDS FROM
SOUTHEAST LOUISIANA AND MISSISSIPPI...THROUGH NORTHWEST AND NORTH
CENTRAL ALABAMA. RADAR TRENDS DURING THE PAST COUPLE OF HOURS HAVE
SHOWN THE GRADUAL INTENSIFICATION OF OUR EXPECTED QUASI-LINEAR
CONVECTIVE SYSTEM ALONG AND AHEAD OF THE APPROACHING BOUNDARY...WITH
THE QLCS GENERALLY EXTENDING FROM FAR SOUTHEAST LOUISIANA...THROUGH
SOUTHEAST MISSISSIPPI AND INTO INTERIOR SOUTHWEST ALABAMA AS OF 4 AM
CST. MLCAPE WITHIN THIS REGION HAS GENERALLY AVERAGED BETWEEN 500-800
J/KG...BUT SHEAR PROFILES REMAIN IMPRESSIVE WITH 50-60 KNOTS OF 0-6
KM SHEAR...WITH THE KMOB VAD WIND PROFILER ALSO SHOWING 40-50 KNOTS
OF SOUTHERLY WIND FLOW IN THE 1000-5000 FT AGL LAYER. LOW LEVEL FLOW
WILL CONTINUE TO VEER MORE SOUTHWESTERLY THROUGH THE EARLY MORNING
HOURS...BUT GIVEN THE MAGNITUDE OF DEEP LAYER SHEAR AND THE AVAILABLE
MARGINAL INSTABILITY...THERE WILL BE A LINGERING ISOLATED SEVERE
THREAT WITHIN THE QLCS THROUGH THE MORNING HOURS. THE PRESENCE OF THE
STRONGER LOW LEVEL JET HAS KEPT WINDS ELEVATED AROUND KMOB EARLY THIS
MORNING...WITH FREQUENT GUSTS BETWEEN 30-40 MPH NOTED. WE HAVE OPTED
TO ISSUE A WIND ADVISORY FOR MOBILE/BALDWIN COUNTIES UNTIL NOON CST.
AREAS OF FOG ARE ALSO STILL IMPACTING IMMEDIATE COASTAL AREAS AS
EVIDENCED BY BEACH CAMS AND PORTS OBSERVATIONS. WE WILL CONTINUE THE
DENSE FOG ADVISORY UNTIL NOON CST.

CONCERNS ARE NOW BECOMING MORE FOCUSED ON A HEAVY RAIN/FLOODING
THREAT ACROSS MUCH OF OUR REGION TODAY. SHORT RANGE SOLUTIONS ARE
IN GOOD AGREEMENT WITH SLOWLY SHIFTING AN AXIS OF ANOMALOUSLY HIGH
PWATS BETWEEN 1.75 AND 2 INCHES EASTWARD ACROSS MUCH OF OUR CWFA
THROUGH THE DAY. RADAR IS ALREADY ESTIMATING THAT 1 TO 3 INCHES OF
RAIN WITH ISOLATED HIGHER TOTALS HAS ALREADY FALLEN UNDERNEATH THE
STRONGER STORMS EMBEDDED WITHIN THE QLCS OVER PORTIONS OF SOUTHEAST
MS AND INTERIOR SOUTHWEST AL EARLY THIS MORNING...AND EXPECT THIS
TREND TO CONTINUE AS THE CONVECTIVE LINE PROGRESSES EASTWARD THROUGH
THE DAY. WE DID CONSIDER A FLASH FLOOD WATCH ACROSS AREAS ALONG AND
EAST OF I-65 TODAY...BUT HAVE HELD OFF GIVEN THE ANTECEDENT DRY
CONDITIONS. WILL MENTION THE POTENTIAL OF RIVER/URBAN FLOODING...AND
LOCALIZED FLASH FLOODING IN THE HWO TODAY AND CONTINUE TO MONITOR.
STORM TOTAL RAINFALL/QPF BETWEEN 2 AND 4 INCHES WITH ISOLATED TOTALS
OVER 5 INCHES STILL LOOKS REASONABLE THROUGH TONIGHT...WITH THE AXIS
OF HEAVIER RAIN GRADUALLY BECOMING FOCUSED ACROSS LOCATIONS ALONG
AND EAST OF I-65. IN TERMS OF POPS...WILL HAVE CATEGORICAL 80-100
PERCENT COVERAGE DRAWN ALONG THE DEEP LAYER MOIST AXIS THROUGH THIS
AFTERNOON. THE AXIS OF DEEP LAYER MOISTURE WILL GRADUALLY SHIFT
EASTWARD TONIGHT...BUT WILL STILL REMAIN ORIENTED ALONG AND EAST OF
I-65...WHERE WE WILL MAINTAIN HIGH POPS AND MENTION OF LOCALLY HEAVY
RAIN THROUGH THE EVENING HOURS. A GRADUAL DECREASING TREND IN POPS
SHOULD OCCUR OVER WESTERN PORTIONS OF THE CWFA AFTER MIDNIGHT...WITH
RAIN STILL LOOKING LIKELY OVER THE WESTERN FLORIDA PANHANDLE AND
ADJACENT SOUTH CENTRAL ALABAMA LATE TONIGHT. TEMPS TODAY WILL BE A
CHALLENGE GIVEN HIGH RAIN COVERAGE AND CLOUD COVER...AND THE
APPROACHING BOUNDARY. GENERALLY TRENDED NUMBERS A LITTLE HIGHER IN
THE EAST AND A LITTLE COOLER IN THE NORTHWEST.

ONE FINAL NOTE...MODERATE TO STRONG SOUTHEASTERLY TO SOUTHERLY
FLOW...SWELL PERIODS AROUND 7 SECONDS...AND HIGHER TIDAL RANGES WILL
SUPPORT A HIGHER RISK OF RIP CURRENTS ALONG THE BEACHES TODAY. WILL
ISSUE A CFW FOR A HIGH RIP CURRENT RISK THROUGH 6 PM TODAY. /21

.LONG TERM...MONDAY THROUGH NEXT SUNDAY...STRONGER SHORTWAVE ROUNDS
THE BASE OF THE SHARPENING UPPER TROUGH OVER THE MS RIVER VALLEY
GIVING THE FRONT THE FINAL BIG PUSH EAST OF OUR AREA...WITH STRONG
COLD ADVECTION EXPECTED ON THE BACKSIDE OF THE SYSTEM THROUGH
MIDWEEK. WE CONTINUE WITH LIKELY POPS FOR MAINLY RAIN/ELEVATED
SHOWERS MONDAY MORNING IN THE EAST TAPERING TO SLIGHT CHANCE IN THE
NORTHWEST...CLEARING THE RAIN OUT TO THE EAST IN THE AFTERNOON HOURS
ON MONDAY. THE BIG STORY IN THE EXTENDED FORECAST WILL BE THE COLD
TEMPERATURES EXPECTED CHRISTMAS EVE AND CHRISTMAS MORNING. MODEL
GUIDANCE IS TRENDING COLDER OVER THE INLAND AREAS WITH LOWER TO
MIDDLE 20S EXPECTED NORTH OF HIGHWAY 84 WITH UPPER 20S TO LOWER 30S
JUST INLAND OF THE COAST BY CHRISTMAS MORNING. WE EXPECT A FREEZE
EACH NIGHT OVER THE INLAND AREAS AGAIN THURSDAY AND FRIDAY MORNINGS
BEFORE WE SEE A WARMUP. GFS HAS A WEAK MIDLEVEL SHORTWAVE MOVING
ACROSS THE NORTHERN GULF LATE IN THE WEEK...BUT THE AIRMASS LOOKS TO
BE TOO DRY TO SUPPORT RAIN CHANCES AND WE DID NOT MENTION RAIN
CHANCES THROUGH NEXT WEEKEND.  05/JG

&&

.AVIATION...[12Z TERMINAL FORECAST DISCUSSION]...IFR CIGS WILL REMAIN
PREVALENT ACROSS THE REGION EARLY THIS MORNING...POSSIBLY
OCCASIONALLY LIFTING TO MVFR NEAR SHRA/TSRA.  SOUTHERLY WINDS WILL
REMAIN BREEZY...GUSTING OVER 30 KT AT TIMES NEAR KMOB...AND TO 20-25
KT AT TIMES AT KBFM/KPNS. AN INTENSIFYING LINE OF CONVECTION WILL
CONTINUE TO SPREAD EASTWARD ACROSS/NEAR THE TERMINALS THROUGH THE
MORNING. THIS WILL RESULT IN PERIODS OF HEAVY RAIN...THUNDER...AND
ASSOCIATED IFR/MVFR CONDITIONS. THE BEST WINDOW FOR CONVECTION WILL
BE BETWEEN 12-16Z AT MOB/BFM AND 14-18Z AT PNS. EVEN AS HEAVIER
CONVECTIVE ACTIVITY SHIFTS EAST OF THE AFTERNOON...RAIN WILL LIKELY
CONTINUE AT THE TERMINALS THROUGH THE EVENING WITH MVFR TO
OCCASIONAL IFR CIGS. THE COLD FRONT PUSHES THROUGH SUNDAY
EVENING...WITH FROPA THROUGH PNS BY 04-06Z. /21

&&

.MARINE...AREAS OF DENSE MARINE FOG WILL PERSIST NEAR THE
BAYS/SOUNDS AND NEARSHORE WATERS THIS MORNING...AND WILL MAINTAIN
THE DENSE FOG ADVISORY UNTIL NOON CST. A MODERATE TO STRONG
SOUTHERLY WIND FLOW WILL CONTINUE OVER THE MARINE AREA THROUGH THIS
AFTERNOON...WITH SMALL CRAFT ADVISORY CONDITIONS EXPECTED OVER THE
OFFSHORE WATERS THROUGH MID AFTERNOON. A LINE OF HEAVY SHOWERS AND
POSSIBLE STRONG THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE MARINE
AREA THROUGH TONIGHT AHEAD OF A COLD FRONT APPROACHING FROM THE
WEST. THE COLD FRONT IS EXPECTED TO MOVE ACROSS THE MARINE AREA LATE
TONIGHT. A MODERATE TO STRONG OFFSHORE FLOW IS EXPECTED IN THE WAKE
OF THE FRONT ON MONDAY...CONTINUING THROUGH MIDWEEK.  /21

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      77  52  59  32  53 / 100  80  20  10  00
PENSACOLA   78  56  62  35  56 / 100  90  60  10  00
DESTIN      73  60  65  38  56 /  90  90  70  10  00
EVERGREEN   76  54  59  29  53 / 100  80  40  10  00
WAYNESBORO  69  44  56  27  53 /  60  40  20  10  00
CAMDEN      73  50  56  28  52 / 100  70  30  10  00
CRESTVIEW   78  57  62  33  55 / 100  90  70  10  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES:
     LOWER BALDWIN...LOWER MOBILE...

     DENSE FOG ADVISORY UNTIL 9 AM SUNDAY FOR THE FOLLOWING ZONES:
     LOWER BALDWIN...LOWER MOBILE...

     WIND ADVISORY UNTIL NOON SUNDAY FOR THE FOLLOWING ZONES: LOWER
     BALDWIN...LOWER MOBILE...UPPER BALDWIN...UPPER MOBILE...

FL...DENSE FOG ADVISORY UNTIL 9 AM SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...

     HIGH RIP CURRENT RISK UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...

MS...NONE.
GM...DENSE FOG ADVISORY UNTIL NOON SUNDAY FOR THE FOLLOWING ZONES:
     CHOCTAWHATCHEE BAY...COASTAL WATERS FROM DESTIN TO
     PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
     TO PASCAGOULA MS OUT 20 NM...MISSISSIPPI SOUND...NORTHERN
     MOBILE BAY...PENSACOLA BAY SYSTEM...PERDIDO BAY...SOUTHERN
     MOBILE BAY...

     SMALL CRAFT ADVISORY UNTIL 3 PM SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
     WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60
     NM...

&&
Hazardous weather outlook, Dec 22, 5:54 AM CST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
554 AM CST SUN DEC 22 2013

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-231200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
554 AM CST SUN DEC 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A SLOW MOVING BAND OF SHOWERS AND THUNDERSTORMS WILL SPREAD EAST
ACROSS SOUTHEAST MISSISSIPPI...SOUTH ALABAMA...AND THE WESTERN
FLORIDA PANHANDLE TODAY.  THE MAIN THREAT OF SEVERE STORMS
ALONG THE BAND WILL BE LOCALLY HEAVY RAINFALL AMOUNTS THAT COULD
PRODUCE FLASH FLOODING OF POOR DRAINAGE AREAS AND ALONG SMALL
STREAMS AND CREEKS.  PERSONS LIVING NEAR FLOOD PRONE AREAS SHOULD BE
ALERT FOR THE POTENTIAL OF FLOODING THROUGH TONIGHT. THE HEAVIEST
RAINFALL TOTALS ARE EXPECTED TO BE ALONG AND EAST OF INTERSTATE 65
THIS AFTERNOON AND EVENING.  RAINFALL TOTALS WILL AVERAGE 2 TO 4
INCHES FOR MANY LOCATIONS...WITH LOCALIZED AMOUNTS TO NEAR 6 INCHES
POSSIBLE WHERE HEAVY THUNDERSTORM BANDS PERSIST. A FEW STRONGER
STORMS WITHIN THE BAND OF RAIN COULD PRODUCE GUSTY WINDS TO NEAR 45
MPH...WHICH MAY BRING DOWN SOME LIMBS OR EVEN BLOW DOWN WEAKER
TREES.

AREAS OF DENSE FOG NEAR THE COAST WILL REDUCE VISIBILITIES TO LESS
THAN ONE QUARTER OF A MILE ALONG COASTAL HIGHWAYS.  MOTORISTS SHOULD
BE PREPARED FOR SLOWER TRAVEL IN DENSE FOG THIS MORNING WHEN
TRAVELING NEAR COASTAL BAYS AND WATERWAYS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE COLD FRONT RESPONSIBLE FOR PRODUCING THE BAND OF RAIN AND
THUNDERSTORMS WILL MOVE EAST OF THE REGION BY MONDAY
AFTERNOON...WITH MUCH COLDER TEMPERATURES EXPECTED FOR THE CHRISTMAS
HOLIDAY THROUGH LATE IN THE WEEK.  OVERNIGHT LOW TEMPERATURES WILL
FALL INTO THE LOWER 20S FOR SOME INLAND COUNTIES EARLY CHRISTMAS
MORNING WITH UPPER 20S TO LOWER 30S EXPECTED NEAR THE COAST.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS TO RELAY LOCAL
FLOOD REPORTS WOULD BE APPRECIATED THROUGH TONIGHT.

GMZ630>635-650-655-670-675-231200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
554 AM CST SUN DEC 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

A STRONG SOUTHERLY WIND FLOW AND SEAS OF 5 TO 7 FEET WILL CREATE
HAZARDOUS CONDITIONS FOR SMALL CRAFT OVER THE OFFSHORE COASTAL
WATERS THOUGH EARLY THIS AFTERNOON.  THE WINDS WILL GRADUALLY
DIMINISH LATE THIS AFTERNOON...THEN BECOME NORTHERLY LATE TONIGHT
INTO MONDAY AS A STRONG COLD FRONT MOVES ACROSS THE MARINE
WATERS.

AREAS OF DENSE FOG WILL AFFECT INLAND BAYS AND SOUNDS AND ALONG THE
IMMEDIATE COAST THROUGH LATE THIS MORNING.

A FEW STRONG THUNDERSTORMS PRODUCING WINDS GUSTS TO BETWEEN 35 AND
45 KNOTS ARE POSSIBLE POSSIBLE ALONG A PRE-FRONTAL SQUALL LINE THAT
WILL MOVE SLOWLY EAST ACROSS THE COASTAL WATERS TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A MODERATE TO STRONG NORTHERLY WIND FLOW IN WAKE OF A PASSING COLD
FRONT WILL GIVE WAY TO HAZARDOUS CONDITIONS FOR SMALL CRAFT MONDAY
NIGHT THROUGH MIDWEEK.

In the hours before

Special weather statement, Dec 22, 3:01 AM CST, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
301 AM CST SUN DEC 22 2013

ALZ051>053-221000-
CHOCTAW AL-WASHINGTON AL-CLARKE AL-
301 AM CST SUN DEC 22 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CHOCTAW...
NORTHERN WASHINGTON AND CLARKE COUNTIES IN SOUTHWEST ALABAMA...
THROUGH 400 AM CST...

AT 259 AM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 14 MILES SOUTH OF BUTLER TO 8 MILES SOUTHWEST OF
CHATOM...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WHATLEY...            THOMASVILLE...        JACKSON...
  GROVE HILL...         FULTON...             COFFEEVILLE...
  SAINT STEPHENS...     MILLRY...             LEROY...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 4:10 AM CSTAreal Flood AdvisoryMOBWashington2 hr
Dec 22, 4:25 AM CSTFlash Flood WarningMOBWashington3 hr
Dec 22, 5:05 AM CSTWind AdvisoryMOB3 hr
Dec 22, 5:11 AM CSTAreal Flood AdvisoryMOBClarke, Monroe, Washington, Wilcox2 hr
Dec 22, 5:14 AM CSTRip Current StatementMOB13 hr
Dec 22, 5:21 AM CSTFlash Flood WarningMOBClarke, Monroe3 hr
Dec 22, 6:19 AM CSTAreal Flood AdvisoryMOBBaldwin, Escambia, Monroe116 min
Dec 22, 7:05 AM CSTAreal Flood AdvisoryMOBMobile115 min
Dec 22, 1:21 PM CSTAreal Flood AdvisoryMOBBaldwin, Butler, Clarke, Conecuh, Escambia, Mobile and 3 more4 hr
Dec 22, 4:36 PM CSTAreal Flood AdvisoryMOBMobile54 min
Dec 21, 8:49 PM CSTRiver Flood WarningMOBOkaloosa22 hr

Nearby

Flash Flood Watches in Alabama, 2013Flash Flood Watches in Florida, 2013Every flash flood watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.